Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 176, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2005, 2:46 PM CDT for Clay County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2005, 2:46 PM CDT (19:46 UTC)
- Expired
- Aug 6, 2005, 3:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Clay County, AR
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:00 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 6, 2:00 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SAT AUG 6 2005 .DISCUSSION... REMNANTS OF A COLD FRONT WILL MOVE OVER THE AREA TONIGHT AS AN UPPER LEVEL LOW ALONG THE GULF COAST BEGINS TO MOVE NORTHWARD. THE COMBINATION OF THESE TWO SYSTEMS WILL HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MIDSOUTH. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE LIKE YESTERDAY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. THE UPPER LEVEL LOW WILL CONTINUE TO CAUSE HAVOC WITH THE WEATHER THROUGH THE MIDDLE OF NEXT WEEK AS IT MOVES SLOWLY NORTHWARD THROUGH ALABAMA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE MIDSOUTH WITH THE EASTERN SECTIONS OF THE CWA SEEING THE BEST CHANCES. WILL GO WITH A RANGE OF 20-50 POPS DURING THIS TIME WITH THE HIGHEST IN THE EAST. EXPECT TEMPERATURES TO BE A TAD COOLER DUE TO THE SCATTERED CONVECTION WITH HIGHS IN THE UPPER 80S TO LOWER 90S DURING THIS TIME. BY THE END OF NEXT WEEK...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA. STILL EXPECT DIURNAL CONVECTION TO OCCUR. WILL CONTINUE WITH 20-30 POPS. TEMPERATURES WILL ALSO WARM BACK UP INTO THE MID 90S FOR HIGHS. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE MO...NONE MS...NONE TN...NONE KRM
Hazardous weather outlook, Aug 6, 4:48 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 448 AM CDT SAT AUG 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 448 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TODAY AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER... SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 33 min |
| Aug 6, 2:51 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 24 min |
| Aug 6, 5:02 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 28 min |
| Aug 6, 5:10 PM CDT | Flash Flood Warning | MEG | Alcorn | 2 hr |
| Aug 6, 5:22 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 38 min |
| Aug 6, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 44 min |
| Aug 6, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Union | 42 min |
| Aug 6, 6:30 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 30 min |
| Aug 6, 5:00 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 30 min |
| Aug 6, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 46 min |
| Aug 6, 5:28 PM CDT | Flash Flood Warning | MEG | Madison | 2 hr |
| Aug 6, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 29 min |
| Aug 6, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 26 min |
| Aug 6, 1:38 PM CDT | Flash Flood Warning | MEG | Randolph | 2 hr |
| Aug 6, 1:56 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.